| Catalog Number |
71692815 |
| Medical Device Problem Codes |
Break (1069); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/31/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during surgery, when performing the proximal block, the doctor didn't realize he needed to remove the sureshot perc tan/fan drill guide probe used for the distal block.The doctor drilled the hole with the drill bit and severed the probe.When inserting the nail into the femoral canal on the first attempt, it became blocked at the fracture site, and they had to ream the canal further to allow it to pass.For this reason, the doctor refused to remove the nail and decided to leave the probe inside the nail.The patient is reported to be stable.